Remote Access Transactions of the Moscow Mathematical Society

Transactions of the Moscow Mathematical Society

ISSN 1547-738X(online) ISSN 0077-1554(print)



Periods of second kind differentials of $ (n,s)$-curves

Authors: J. C. Eilbeck, K. Eilers and V. Z. Enolski
Original publication: Trudy Moskovskogo Matematicheskogo Obshchestva, tom 74 (2013), vypusk 2.
Journal: Trans. Moscow Math. Soc. 2013, 245-260
MSC (2010): Primary 32G15, 14K25, 30F30
Published electronically: April 9, 2014
MathSciNet review: 3235799
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Elliptic curves expressions for the periods of elliptic integrals of the second kind in terms of theta-constants have been known since the middle of the 19th century. In this paper we consider the problem of generalizing these results to curves of higher genera, in particular to a special class of algebraic curves, the so-called $ (n,s)$-curves. It is shown that the representations required can be obtained by the comparison of two equivalent expressions for the projective connection, one due to Fay-Wirtinger and the other from Klein-Weierstrass. As a principle example, we consider the case of the genus two hyperelliptic curve, and a number of new Thomae and Rosenhain type formulae are obtained. We anticipate that our analysis for the genus two curve can be extended to higher genera hyperelliptic curves, as well as to other classes of $ (n,s)$ non-hyperelliptic curves.

References [Enhancements On Off] (What's this?)

  • 1. Ayano T., Nakayashiki A. On addition formulae for sigma functions of telescopic curves. arXiv:1303.2878 [math.AG] 17 pp. 2012.
  • 2. Baker H.F. Abel's theorem and the allied theory of theta functions. Cambridge Univ. Press, 1897. Reprinted in 1995. MR 1386644 (97b:14038)
  • 3. Baker H.F. Multiply periodic functions. Cambridge Univ. Press, 1907.
  • 4. Baldwin S., Eilbeck J.C., Gibbons J., Ônishi Y. Abelian functions for cyclic trigonal curves of genus 4 , J. Geom. Phys. 2008. Vol.58, No. 4. p.450-467. MR 2406408 (2009a:14039)
  • 5. Bateman H., Erdelyi A. Higher transcendental functions. Vol.2. New York: McGraw-Hill, 1955. MR 0066496 (16:586c)
  • 6. Bolza O. Ueber die Reduction hyperelliptischer Integrale erster Ordnung und erster Gattung auf elliptische durch eine Transformation vierten Grades, Math. Ann. 1886. Vol.XXVIII. S.447-456.
  • 7. Braden H., Enolski V.Z., Fedorov Yu.N. Dynamics on strata of trigonal Jacobians and some integrable problems of rigid body motion, Nonlinearity. 2013. Vol.26. p.1-25. arXiv:1210.3596. MR 3071445
  • 8. Braden H., Enolski V.Z., Hone A. Bilinear recurrences and addition formulae for hyperelliptic sigma functions, J. Nonlinear Math. Phys. 2005. Vol.12. Supplement 2. p.46-62. arXiv:NT/ 0501162. MR 2217095 (2007a:14041)
  • 9. Buchstaber V.M., Leykin D.V. Addition laws on Jacobians of plane algebraic curves (Russian), Tr. Mat. Inst. Steklova. Vol.251. 2005. Nelinein. Din. p.54-126; translation in Proc. Steklov Inst. Math. Vol.251, No. 4. 2005. p.49-120. MR 2234377 (2008a:14041)
  • 10. Buchstaber V.M., Leykin D.V. Solution of the problem of differentiation of Abelian functions with respect to parameters for families of $ (n,s)$-curves, Funct. Anal. Appl. Vol.42, No. 4. 2008. p.268-278. MR 2492424 (2009k:14054)
  • 11. Buchstaber V.M., Enolski V.Z., Leykin D.V. $ \sigma $-functions of $ (n,s)$-curves, Russ. Math. Surv. Vol.54, No. 3. 1999. p.628-630.
  • 12. Buchstaber V.M., Enolski V.Z., Leykin D.V. Rational analogues of Abelian functions, Func. Anal. Appl. Vol.33, No. 2. 1999. p.1-15. MR 1719334 (2000i:14051)
  • 13. Buchstaber V.M., Enolski V.Z., Leykin D.V. Multi-Dimensional Sigma-Functions. arXiv:1208.0990 [math-ph]. 2012. 267 p.
  • 14. Enolski V., Hartmann B., Kagramanova V., Kunz J., Lämmerzahl C., Sirimachan P. Inversion of a general hyperelliptic integral and particle motion in Hořava-Lifshitz black hole space-times, J. Math. Phys. 2012. Vol.53, No. 1. 012504, 35 p. MR 2919530
  • 15. Eilbeck J.C., Gibbons J., Ônishi Y., Previato E. From equations of Jacobians or Kummer varieties to Coble hypersurfaces.
  • 16. Eilbeck J.C., Enolski V.Z., Matsutani S., Ônishi Y., Previato E. Abelian functions for trigonal curves of genus three, Int. Math. Res. Not. IMRN. 2008. No. 1. Art. ID rnm 140, 38 p. MR 2417791 (2009c:14050)
  • 17. Eilbeck J.C., England M. Abelian functions associated with a cyclic tetragonal curve of genus six, J. Phys. A. 2009. Vol.42, No. 9. 095210, 27 p. MR 2525538 (2010k:14062)
  • 18. England M. Higher genus Abelian functions associated with cyclic trigonal curves, SIGMA. 2010. Vol.6. 025, 22 p. MR 2647304 (2011j:14096)
  • 19. Farkas H.M., Kra I. Riemann surfaces, Lectures Notes in Mathematics. Vol.352. Berlin: Springer, 1980. MR 583745 (82c:30067)
  • 20. Fay J.D. Theta functions on Riemann surfaces, Lecture Notes in Mathematics. Vol.352. Berlin: Springer, 1973. MR 0335789 (49:569)
  • 21. Harnad J., Enolski V.Z. Schur function expansion of Kadomtsev-Petviashvili $ \tau $-functions associated with algebraic curves (Russian), Uspekhi Mat. Nauk. Vol.66, No. 4, iss.400. 2011. P.137-178; translation in Russian Math. Surv. Vol.66, No. 4. 2011. p.767-807. MR 2883227 (2012k:37152)
  • 22. Grushevsky S., Salvati Manni R. Two generalizations of Jacobi's derivative formula, Math. Res. Lett. 2005. Vol.12, No. 5-6. p.921-932. MR 2189250 (2006h:11047)
  • 23. Klein F. Ueber hyperelliptische Sigmafunctionen, Math. Ann. 1888. Vol.32, No. 3. S.351-380. MR 1510518
  • 24. Klein F. Zur Theorie der Abel'schen Functionen, Math. Ann. 1890. Vol.36, No. 1. S.1-83. MR 1510611
  • 25. Komeda J., Matsutani Sh., Previato E. The sigma function for Weierstrass semigroups $ \langle 3,7,8\rangle $ and $ \langle 6,13,14,15,16\rangle $. arXiv:1303.0451 [math-ph], 2012.
  • 26. Korotkin D., Shramchenko V. On higher genus Weierstrass sigma-functions, Phys. D. 2012. Vol.24, No. 23-24. p.2086-2094. MR 2998112
  • 27. Matsutani Sh., Previato E. Jacobi inversion on strata of the Jacobian of the $ C_{rs}$ curve $ y^r=f(x)$, J. Math. Soc. Japan. 2008. Vol.60, No. 4. p.1009-1044. MR 2467868 (2009j:14037)
  • 28. Markushevich A.I. Introduction to the classical theory of Abelian functions, Translations of Mathematical Monographs. Vol.96. Amer. Math. Soc., 2006. MR 1147184 (92k:14043)
  • 29. Matsutani Sh. Sigma functions for a space curve $ (3, 4, 5)$ type with an appendix by J. Komeda. arXiv:1112.4137 [math-ph], 2012.
  • 30. Nakayashiki A. Sigma function as a tau function, Int. Math. Res. Not. IMRN. 2010. No. 3. p.373-394. MR 2587573 (2012a:14098)
  • 31. Nakayashiki A. On algebraic expressions of sigma functions for $ (n,s)$-curves, Asian J. Math. 2010. Vol.14, No. 2. p.175-211. MR 2746120 (2011k:14029)
  • 32. Rosenhain G. Abhandlung über die Functionen zweier Variablen mit fier Perioden welche die Inversion sind der ultra-elliptische Integrale erster Klasse. Translation to German from Latin manuscript published in 1851. Ostwald Klassiker der Exacten Wissenschaften, Nr. Vol.65. Leipzig: Verlag von Wilhelm Engelmann, 1895. S.1-96.
  • 33. Wirtinger W.W. Integral dritter Gattung und linear polymorphe Funktionen, Monatsh. Math. Phys. 1943. Vol.51. S.101-114. MR 0012133 (6:263f)

Similar Articles

Retrieve articles in Transactions of the Moscow Mathematical Society with MSC (2010): 32G15, 14K25, 30F30

Retrieve articles in all journals with MSC (2010): 32G15, 14K25, 30F30

Additional Information

J. C. Eilbeck
Affiliation: Department of Mathematics and Maxwell Institute, Heriot-Watt University, Edinburgh, United Kingdom

K. Eilers
Affiliation: Faculty of Mathematics, University of Oldenburg, Oldenburg, Germany

V. Z. Enolski
Affiliation: School of Mathematics and Maxwell Institute, Edinburgh University, Edinburgh, UK, on leave from the Institute of Magnetism, National Academy of Sciences of Ukraine, Kiev, 03142, Ukraine

Keywords: Moduli of algebraic curves, theta-constants, sigma-functions
Published electronically: April 9, 2014
Dedicated: Dedicated to the 70th birthday of Victor Buchstaber
Article copyright: © Copyright 2014 J.C.Eilbeck, K.Eilers, V.Z.Enolski

American Mathematical Society